MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
FC-3-8-3D |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium coil's wire was broken so the doctor failed to select on target lesion.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an aneurysm. it was noted the patient's blood flow was unknown and vessel tortuosity was unknown.Additional information was received that actions taken to resolve the pushwire damage was they changed to a new device when the problem occurred.It was clarified that "the doctor failed to select on target lesion" that the doctor couldn't control the coil because of the pushwire.There were no issues that resulted in the damage that was found.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that part of the coil pushwire did not fracture and separate from the rest, it was just broken.The location of the damage was asked but unknown.
Additional Manufacturer Narrative
Product analysis #286542513:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, within an opened axium prime outer carton (b255001), and within an opened axium prime inner pouch (b255001).The axium prime coil was returned within its introducer sheath.¿ damage location details: the axium prime pusher was found bent at ~158.5cm from the pusher proximal end.No breaks or separations were found with the pusher.The axium prime implant coil was found stretched on its proximal end within the introducer sheath.The implant coil polypropylene filament was found broken.¿ testing/analysis: the axium prime coil could not be removed from within the introducer sheath due to its damaged condition.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿pushwire separation¿ report could not be confirmed.Although the axium prime pusher was found bent, no breaks or separation were found with the pusher.The axium prime implant coil was found stretched.Possible causes of ¿coil stretch¿ include user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, user advances coil against resistance, or use of an incompatible catheter.The make/model of the catheter used in the event was not reported.In addition, information regarding if any resistance was encountered, patient vessel tortuosity, if a continuous flush was maintained, or if the implant coil was repositioned was not reported.Therefore, user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, user advances coil against resistance, or use of an incompatible catheter could not be ruled out as potential causes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.